MAUDE Adverse Event Report: ORTHOSPACE LTD. INSPACE US MEDIUM; SHOULDER SPACER FOR MASSIVE IRREPARABLE ROTATOR CUFF TEAR, RESORBABLE, INFLATAB

ORTHOSPACE LTD. INSPACE US MEDIUM; SHOULDER SPACER FOR MASSIVE IRREPARABLE ROTATOR CUFF TEAR, RESORBABLE, INFLATAB
Catalog Number 0131
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/29/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information will be provided once the investigation has been completed.The device manufacturer date is not known at this time.However, should it become available it will be provided in future reports.
 
Event or Problem Description
It was reported that the initial procedure had no issues and was successful at the time of insertion.At no time was there any belief the product was damaged or broken after insertion.The procedure was finished and went well.On later date, after operation, the patient fell and aggravated his shoulder.Patient had x-rays on which showed ¿a new tiny man-made density projecting between the acromion and the humeral head measuring 4 x 1 mm.¿ further x-rays on then showed ¿there is a metallic clip in the subacromial space.¿ an ultrasound also showed ¿a small amount of fluid is identified in between the acromion and head of the humerus.More inferior and deeper, along the proximal/medial humeral head there is a collection of fluid measuring 3.4 x 2.2 x 2.3 cm.¿ an additional surgery was then completed by the surgeon to remove the inspace balloon with ¿balloon removed intact without fluid with metal fragment inside it.¿ according to the surgeon, the tip of the inflation cannula broke off in the neck of the device.With the inflation cannula not visible prior to the deployment and inflation of the device, staff did not notice a difference in the cannula.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device investigation conclusions: based on the event description, communication log, visual inspection, functional testing it can be concluded that: 1) the device dhr is complete, and the device was released for commercial and clinical use according to specifications.2) the metal tube broke at the filling hole.Such breakage can occur when the user does not follow the instructions for the procedure (sealing and detaching the implant "turn it all the way"), rotating the knob less than 50% of complete rotation while applying excessive vertical force on the device which is not required in order to operate the device correctly (do not use excessive force).As a result, plugging was not fully complete, leakage of fluid had occurred and the metal tube broke this potential scenario also suggest the deployer was not inspected after use as indicated in the ifu (inspect the inspace¿ deployer parts after use to ensure they have not been damaged and that no parts have remained in the body).3) the root cause for the reported event is use error.The reported failure mode will be monitored for future reoccurrence.

Brand Name
INSPACE US MEDIUM
Common Device Name
SHOULDER SPACER FOR MASSIVE IRREPARABLE ROTATOR CUFF TEAR, RESORBABLE, INFLATAB
Manufacturer (Section D)
ORTHOSPACE LTD.
7 halamish st.
caesarea 30795 79
IS  3079579
Manufacturer (Section G)
ORTHOSPACE LTD.
7 halamish st.
caesarea 30795 79
IS   3079579
Manufacturer Contact
lucas wolski
5900 optical court
san jose, CA 95138
4087542000
MDR Report Key19240164
Report Number3016573902-2024-00003
Device Sequence Number7107702
Product Code QPQ
UDI-Device Identifier17290013396058
UDI-Public17290013396058
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
DEN200039
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0131
Device Lot Number190123-07
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/08/2024
Supplement Date Received by Manufacturer04/08/2024
Initial Report FDA Received Date05/03/2024
Supplement Report FDA Received Date10/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown